Tag Archives: heart disease

Is it Safe for Patients With Cardiovascular Disease to Discontinue Low-Dose Aspirin Therapy?

In patients with cardiovascular disease, discontinuing low-dose aspirin therapy after peptic ulcer bleeding increases risk of death and acute cardiovascular events almost 7-fold, according to the January issue of Clinical Gastroenterology and Hepatology. Many patients with cardiovascular disease receive low-dose … Continue reading

Posted in GI Tract | Tagged , , , , , , , , , | 6 Comments

An Aspirin a Day Won’t Kill You, But it Might Cause GI Bleeding

Taking an aspirin a day reduces the risk for death, but increases odds of gastrointestinal (GI) bleeding, according to a large meta-analysis published in the September issue of Clinical Gastroenterology and Hepatology. Daily low doses of acetylsalicylic acid (ASA, also … Continue reading

Posted in GI Tract | Tagged , , , , , , , , , , , , , , | Leave a comment